Super Affiliates

Permanent Unwanted Tattoo Removal by Tattoo Expert

Permanent Unwanted Tattoo Removal by Tattoo Expert
Safely, Painlessly, Laserlessly and Naturally in Removing any Unwanted Tattoos in 2 to 8 Weeks, Guaranteed

Sunday, 1 December 2013

Selective serotonin re-uptake inhibitor (SSRI) discontinuation syndrome - Causes and risk factors

Selective serotonin re-uptake inhibitors or serotonin-specific reuptake inhibitor (SSRIs) are a types of  antidepressant medications to treat depression and certain neurological disorders, including  obsessive-compulsive disorder, panic disorder (PD), generalized anxiety disorder, post traumatic stress disorder (PTSD), and social anxiety disorder (SAD), etc..

SSRI discontinuation syndrome is defined as a condition of a syndrome as a result of interruption, reduced doses or discontinuation of any anti depressant medication, including SSRI (selective serotonin re-uptake inhibitor) and serotonin–norepinephrine reuptake inhibitor (SNRI), researchers  showed that The SSRI discontinuation syndrome is a characteristic selective serotonin reuptake inhibitor (SSRI) discontinuation syndrome appears to exist. It is usually mild, commences within 1 week of stopping treatment, resolves spontaneously within 3 weeks, and consists of diverse physical and psychological symptoms, the commonest being dizziness, nausea, lethargy and headache. SSRI reinstatement leads to resolution within 48 h(1).

Causes and risk factors
A. Causes
Dr. Blier P and Dr. Tremblay P. at the University of Ottawa suggested that in the development of animal models to explain the mechanisms of this clinical problem has proved challenging, because less than half of all patients experience any discontinuation symptoms, many of which are subjective in nature. One explanation is that SRI discontinuation symptoms may arise from the rapid decrease in serotonin (5-HT) availability when treatment ends abruptly. Yet, it would appear that discontinuation discomforts may not be mediated exclusively through 5-HT receptors, given the major regulatory role 5-HT exerts on a number of specific chemical receptor systems in the brain(8).
Others showed that one explanation is that antidepressant discontinuation symptoms may arise from the rapid decrease in serotonin availability when treatment ends abruptly. It would appear that discontinuation discomfort may not be mediated exclusively through serotonin receptors, given the major regulatory role serotonin exerts on a number of specific chemical receptor systems in the brain. As a result, attempts to explain the determinants of this phenomenon rely on a certain level of speculation. The article discusses the three systems most likely to account in the symptomatology--the serotonin, the norepinephrine, and the cholinergic systems--and the possible interactions among them(9).

B. Risk factors
Risks of Selective serotonin re-uptake inhibitor (SSRI) discontinuation syndrome are depending to the medication taken. there appears to be less risk with the abrupt interruption of fluoxetine. Paroxetine is the SSRI most often mentioned in the case reports and the reason for this may be as simple as the fact that it is most frequently prescribed. An alternative explanation may involve paroxetine s affinity for cholinergic (muscarinic) receptors, causing cholinergic rebound on discontinuation(10).

Chinese Secrets To Fatty Liver And Obesity Reversal
Use The Revolutionary Findings To Achieve 
Optimal Health And Loose Weight

Super foods Library, Eat Yourself Healthy With The Best of the Best Nature Has to Offer

Back to General health http://kylejnorton.blogspot.ca/p/general-health.html

Back to Kyle J. Norton Home page http://kylejnorton.blogspot.ca  

Sources
(1) http://www.ncbi.nlm.nih.gov/pubmed/10958258
(8) http://www.ncbi.nlm.nih.gov/pubmed/16683857
(9) http://www.ncbi.nlm.nih.gov/pubmed/20214096 
(10) http://www.circlemedhealthcare.com/ssri.pdf